5 posts Page 1 of 1
Hello, everyone - My MSer has been recommended taking magnesium by no less than 4 medical practitioners. However, every time he takes a supplement, even a partial pill or at very low doses (<100 mg), he gets the dreaded bowel effects. We've tried several types - Oxide, Citrate - and even spinach seems to do it. I read bowel issues kick in with high dosing because your body has enough and it goes to your bowels, but our diets are pretty not great right now so I'm pretty confident he doesn't get the RDA from food.

Does this mean he has enough magnesium somehow in his body, even with the MS?

I'll need to stick to supplements for the time being - any other ideas?
You can use magnesium oil - it is a little pricey - apply to legs especially if there is muscle spasming or cramps. the (cheaper) alternative is to take epsom salt baths.

Not sure if the bowel reaction means he has enough magnesium (doubtful) or that he cannot tolerate it for some other reason.
Citrate is used to clear bowels for tests like colonoscopy etc so stay away from that if you get loose stools; good for contipation though.

What you will have to do is take a low dose regularly and find out over time what is 'safe' bowel-wise.

Epsom salt baths/foot soak is good too but it is hard to know how much you are getting
Dx 1992 OMS 25-2-09
i would recommend backing off the dose little by little till the unwanted effects ease, then you have found your tolerable dosage. but it sounds like you already are trying low amounts. maybe soak in epsom salts to absorb the magnesium? Look into LDN, my husbands spasms have all but disappeared since beginning LDN in December. Along with other wonderful effects such as no more fatigue! Best of luck to you!
I think the best option - is to pass the test and check if your body has enough magnesium. Although I very much doubt that it is enough) If not, then, as the author said earlier, you need to choose an individual dose for yourself. Start reducing the dose, and monitor the intestinal reaction. Personally, I had no problems with magnesium intake. I was constantly tormented by constipation, and this is one of the symptoms of magnesium deficiency. So I take this courses, with a break of 2 months. I take Magnesium + B6 from Canadian pharmacy. This is a very good supplement that, in addition to the intestines, helps with insomnia and anxiety.
5 posts Page 1 of 1

Who is online

Users browsing this forum: No registered users and 3 guests